MAUDE Adverse Event Report: WRIGHT MEDICAL TECHNOLOGY INC VALOR NAIL MD LT 10MM X 200MM; SCREW, FIXATION, BONE

WRIGHT MEDICAL TECHNOLOGY INC VALOR NAIL MD LT 10MM X 200MM; SCREW, FIXATION, BONE
Catalog Number 415101020L
Medical Device Problem Codes Break (1069); Fracture (1260)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 01/08/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Once the investigation has been completed any additional information will be reported in a supplemental report.
 
Event or Problem Description
Italian distributor waldner reported that a valor nail was removed in abano on wednesday 8th.The nail broke 7 years after implantation.The break point corresponds to the hole for the subtalar screw that had not been placed.Unanticipated medical procedure.
 
Additional Manufacturer Narrative
Corrected fields: product available to stryker (d9) and reporting contact (g1).The reported event could be confirmed since an image was provided and matches the alleged failure mode.The device inspection revealed the following: a device inspection was not possible since the affected device was not returned.However, an image provided for examination shows the valor nail is visibly fractured into two pieces with the breakage occurring at the hole for the subtalar screw.Significant scratches can be seen around the fracture site.A healthcare professional reviewed the received information and noted the following: in general, the nail is not foreseen to take over the load for a longer period of time.It is usually supposed to provide stability until the bone is united.This usually happens depending on the indication and the specific pathology after 6 weeks to 12 months-even in the very complex situation we have like in charcot patients.After that period the nail should become inactive.Therefore, i would say, that the failure here seems to have occurred due to either a non-union with the nail having provided stability for an extraordinary long period of time or, that, after initial consolidation a secondary instability of the situation has occurred.The missing screw may have contributed to the failure.Based on investigation, the root cause was attributed to a user related issue.The failure was most likely caused by failure to place the subtalar screw during the primary surgery which would have provided additional stability and reduced stress concentration at the screw hole.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.The operative technique was reviewed and states: the subtalar screw provides stability to the talo-calcaneal joint by fixating the talar and calcaneal bodies through the valor nail.No indications of material, manufacturing or design related problems were found during the investigation.If the device is returned or if any additional information is provided, the investigation will be reassessed.
 
Event or Problem Description

Brand Name
VALOR NAIL MD LT 10MM X 200MM
Common Device Name
SCREW, FIXATION, BONE
Manufacturer (Section D)
WRIGHT MEDICAL TECHNOLOGY INC
1023 cherry rd
memphis TN 38117
Manufacturer (Section G)
WRIGHT MEDICAL TECHNOLOGY, INC.
11576 memphis arlington rd
arlington TN 38002
Manufacturer Contact
cécile lefeuvre
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key21342989
Report Number3010667733-2025-00131
Device Sequence Number13043276
Product Code HWC
UDI-Device Identifier00840420125507
UDI-Public(01)00840420125507(11)150101(17)230101(10)1551795
Combination Product (Y/N)N
Initial Reporter CountryIT
PMA/510(K) Number
K082320
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/31/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date01/01/2023
Device Catalogue Number415101020L
Device Lot Number1551795
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/13/2025
Supplement Date Received by Manufacturer03/03/2025
Initial Report FDA Received Date02/10/2025
Supplement Report FDA Received Date03/31/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured01/01/2015
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown